... over the last 7 years (from 225 mg to most recently 37.5 mg). While I will say that this drug helped me out early on, I have felt it hasn't worked for me for YEARS. Which is why I wanted to come off. I have been asking my psych nurse practitioner of 8 years to take me off this stuff for over a year, but she would not agree. I have suffered from major depression and anger for the majority of my life, and while I understand her concerns, I have always felt it is MY decision to stop taking this drug. I recently changed my job, insurance company, and thus providers and my new Psychiatrist agreed to help me come off the venlafaxine. I weaned from 75 mg to 37.5 mg, spent a month on the 37.5 mg, and came off completely 2 days ago. I knew there were going to be withdrawal symptoms. Today I am dizzy and have diarrhea, but that's about it so far. It is amazing to me that there is so little information available from healthcare professionals or the drug company on the withdrawal symptoms of this drug. With the exception of one small blurb on the drug company's web site, all other information I have found has been on forums where actual people using this stuff have shared their withdrawal journey. I am hoping to find myself again without this drug masking who I really am. I have been through a tremendous amount of change in the last 6 years and I want to be myself again and see who that turns out to be, without the meds. My main goal today was to find out if there is any data about the timeline of the withdrawal symptoms or coping suggestions or supplements from any healthcare professional source. I haven't found any yet and I'm about an hour in to my online search. If anyone out here knows of any forum or website specifically by the medical community on how to manage the withdrawals from venlafaxine, I would greatly appreciate hearing about it. Thanks!!
You probably should have gone to 37.5 every other day for a few weeks before you stopped it. Drs don't seem to have any idea medications cause withdrawal, from what I've seen here. There isn't a way to give you a timeline, it varies. Treating the symptoms is about all you can do. If you are restless, try antihistamines and hot bathes. Imodium for diarrhea. I'm concerned that you're going to be back into the depression and then its going to take another month until the treatment works. Effexor isn't a cure.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 May 2014 • 6 answers
Posted 5 Dec 2015 • 5 answers
Posted 15 Apr 2016 • 3 answers
Posted 26 Apr 2016 • 3 answers
Has anyone else been on venlafaxine/Effexor for 23 years? I have been concerned about long term use?
Posted 13 days ago • 1 answer